Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Separation properties for self-similar sets


Author: Andreas Schief
Journal: Proc. Amer. Math. Soc. 122 (1994), 111-115
MSC: Primary 28A80; Secondary 28A78
DOI: https://doi.org/10.1090/S0002-9939-1994-1191872-1
MathSciNet review: 1191872
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a self-similar set K in $ {\mathbb{R}^s}$ we prove that the strong open set condition and the open set condition are both equivalent to $ {H^\alpha }(K) > 0$, where $ \alpha $ is the similarity dimension of K and $ {H^\alpha }$ denotes the Hausdorff measure of this dimension. As an application we show for the case $ \alpha = s$ that K possesses inner points iff it is not a Lebesgue null set.


References [Enhancements On Off] (What's this?)

  • [1] C. Bandt and S. Graf, Self-similar sets 7. A characterization of self-similar fractals with positive Hausdorff measure, Proc. Amer. Math. Soc. 114 (1992), 995-1001. MR 1100644 (93d:28014)
  • [2] C. Berge, Graphs and hypergraphs, North-Holland, Amsterdam, 1973. MR 0357172 (50:9640)
  • [3] K. J. Falconer, The geometry of fractal sets, Cambridge Univ. Press, New York, 1985. MR 867284 (88d:28001)
  • [4] -, Fractal geometry, Wiley, New York, 1990. MR 1102677 (92j:28008)
  • [5] S. Graf, The equidistribution on self-similar sets, MIP-8929 Passau, 1989.
  • [6] J. E. Hutchinson, Fractals and self-similarity, Indiana Univ. Math. J. 30 (1981), 713-747. MR 625600 (82h:49026)
  • [7] P. A. P. Moran, Additive functions of intervals and Hausdorff measure, Proc. Cambridge Philos. Soc. 42 (1946), 15-23. MR 0014397 (7:278f)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A80, 28A78

Retrieve articles in all journals with MSC: 28A80, 28A78


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1191872-1
Keywords: Self-similar sets, fractals, Hausdorff dimension
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society